MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN VERSAONE REUSABLE POSITIONING TROCAR SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN VERSAONE REUSABLE POSITIONING TROCAR SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number RSEAL
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted sharp damage on the trocar circular seal.It was reported that there was a damage seal in the device.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the device made contact with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadvertent damage to the seal.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, following lab evaluation, the seal used with the metal port had a slight tear.There was no damage observed at the beginning of the evaluation when the packaging of the two ports was first opened.There was no patient involvement.

Brand Name
VERSAONE REUSABLE POSITIONING TROCAR SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key12164285
Report Number1219930-2021-02811
Device Sequence Number3820585
Product Code GCJ
UDI-Device Identifier20884521785813
UDI-Public20884521785813
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberRSEAL
Device Catalogue NumberRSEAL
Device Lot NumberN0L0167UY
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1